Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 85, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 30, 2009, 7:18 PM MDT for 5 counties in Nebraska. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 7:18 PM MDT (01:18 UTC)
- Expired
- Jun 30, 2009, 8:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Banner County, NE, Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 144 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:18 PM MDT | HAIL 0.75 | Lake Minatare, NE | |
| Jun 30, 7:23 PM MDT | HAIL 0.25 | 9 N Minatare, NE | |
| Jun 30, 7:28 PM MDT | HAIL 0.75 | 15 Ne Scottsbluff, NE | |
| Jun 30, 7:43 PM MDT | HAIL 0.25 | 12 N Alliance, NE | |
| Jun 30, 7:45 PM MDT | TSTM WND GST 50 | 6 Nw Alliance, NE | 40 TO 50 MILE AN HOUR WIND GUST AND VERY HEAVY RAIN. |
| Jun 30, 8:02 PM MDT | HAIL 0.5 | Angora, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4274 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 010118
SVRCYS
NEC007-013-123-157-165-010200-
/O.NEW.KCYS.SV.W.0085.090701T0118Z-090701T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
WESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 800 PM MDT
* AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTH OF KILPATRICK LAKE TO GERING...AND MOVING SOUTHEAST AT
20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE MINATARE AROUND 725 PM MDT.
MINATARE AROUND 735 PM MDT.
KILPATRICK LAKE AROUND 740 PM MDT.
COYOTE ROCK AROUND 745 PM MDT.
BAYARD...CHIMNEY ROCK...PERRIN AND HUBBARD GAP AROUND 800 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MELBETA AND MCGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4143 10322 4144 10334 4175 10369 4227 10340
4228 10282
TIME...MOT...LOC 0117Z 306DEG 18KT 4225 10332 4184 10362
$$2 follow-up statements
000
WWUS55 KCYS 010143
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT TUE JUN 30 2009
NEC007-013-123-157-165-010200-
/O.CON.KCYS.SV.W.0085.000000T0000Z-090701T0200Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-BOX BUTTE NE-SIOUX NE-
743 PM MDT TUE JUN 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN SIOUX...SOUTHERN BOX BUTTE...EASTERN SCOTTS BLUFF...
WESTERN MORRILL AND NORTHEASTERN BANNER COUNTIES...
AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES SOUTHWEST OF BEREA TO 6 MILES WEST OF COYOTE ROCK...MOVING
SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BEREA AND COYOTE ROCK AROUND 750 PM MDT.
WILD HORSE BUTTE AROUND 755 PM MDT.
BAYARD...PERRIN...HUBBARD GAP AND CHIMNEY ROCK AROUND 800 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MCGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4143 10322 4144 10334 4175 10369 4227 10340
4228 10282
TIME...MOT...LOC 0143Z 306DEG 23KT 4214 10311 4171 10359
$$000
WWUS55 KCYS 010157
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
757 PM MDT TUE JUN 30 2009
NEC007-013-123-157-165-010207-
/O.EXP.KCYS.SV.W.0085.000000T0000Z-090701T0200Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-BOX BUTTE NE-SIOUX NE-
757 PM MDT TUE JUN 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX...SOUTHERN
BOX BUTTE...EASTERN SCOTTS BLUFF...WESTERN MORRILL AND NORTHEASTERN
BANNER COUNTIES EXPIRES AT 800 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4143 10322 4144 10334 4175 10369 4227 10340
4228 10282
TIME...MOT...LOC 0157Z 306DEG 23KT 4209 10302 4166 10350
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:01 PM MDT, 6 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 1:01 PM MDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 101 PM MDT TUE JUN 30 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY... THUNDERSTORMS SHOULD STILL DEVELOP THROUGH THIS AFTERNOON OVER THE LARAMIE RANGE AND NORTHERN PART OF THE CWA. THE STORMS MAY NOT FORM AS EARLY AS THOSE OF MONDAY DUE TO THE CURRENT CAP IN PLACE AND WAITING ON THE ARRIVAL OF THE UPSTREAM SHORTWAVE TROUGH. SOME OF THE STORMS MAINLY IN THE PANHANDLE WILL BE SEVERE THROUGH THE EVENING IN THE MOIST AND UNSTABLE ENVIRONMENT WITH 30 TO 40 KNOTS OF 0-6 KM SHEAR OVER THE NORTHERN PANHANDLE STARTING AROUND 00Z. WILL CONTINUE THE MENTION OF SEVERE STORMS IN THE FORECAST AS WELL AS HEAVY RAIN THROUGH THE EVENING IN THE EAST PART OF THE CWA. SOME CLEARING WILL THEN OCCUR BY 06Z WITH THE PASSAGE OF THE SHORTWAVE TROUGH AND THE END OF MOST OF THE STORMS. FOG MAY AGAIN BE POSSIBLE LATER TONIGHT AND EARLY WEDNESDAY MORNING IN THE PANHANDLE...ESPECIALLY NEAR AREAS WHERE THE MORE SIGNIFICANT RAIN FELL. THE MID AND UPPER LEVEL MOISTURE PLUME WILL MOVE OVER THE CWA FOR MUCH OF WEDNESDAY AND CONTINUE THROUGH THURSDAY. THE UPPER LEVEL RIDGE WILL BE FLATTENED DURING THAT TIME WITH THE PASSAGE OF A SHORTWAVE TROUGH ACROSS SOUTHERN CANADA. THAT FEATURE WILL HELP TO PUSH A PACIFIC COLD FRONT ACROSS THE CWA ON WEDNESDAY. A SHORTWAVE TROUGH CURRENTLY OVER SOUTHERN NEVADA WILL ALSO MOVE OVER THE CWA WEDNESDAY AFTERNOON AND EVENING. THE RESULT WILL BE A SLIGHTLY COOLER DAY AND AT LEAST A SCATTERED COVERAGE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THURSDAY WILL BE COOLER STILL AND WITH THE AVAILABLE MOISTURE AND UPSLOPE WIND FLOW THERE SHOULD BE AGAIN AT LEAST A SCATTERED COVERAGE OF SHOWERS AND AFTERNOON THUNDERSTORMS. MODELS ARE FAIRLY SIMILAR WITH THE GFS STILL DEPICTING LESS WIDESPREAD QPF THROUGH THIS EVENING THAN THE OTHER MODELS. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... POSITIVE PNA PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK WHEN THE UPPER RIDGE AXIS WILL SHIFT MORE TO THE CENTER OF THE UNITED STATES. THIS WILL RESULT IN GENERALLY NEAR NORMAL TEMPERATURE CONDITIONS ACROSS THE FORECAST AREA DURING THIS PERIOD. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE PRESENT AS SHORT- WAVE ENERGY ALOFT MOVES OVER THE AREA IN THE WEST TO NORTHWEST FLOW. WILL ALSO KEEP NEAR CLIMATOLOGICAL CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST EARLY NEXT WEEK AS THE FAVORED EUROPEAN MODEL SOLUTION SHOWS A GRADUAL RETURN TO SOUTHWEST FLOW ALOFT THAT WILL BEGIN TO DRAW INCREASED MID-LEVEL MOISTURE INTO THE AREA. && .AVIATION...VFR CONDITIONS WILL GENERALLY PERSIST OVER THE CWA THROUGH THURSDAY. HOWEVER...THERE WILL BE A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE THROUGH THIS EVENING AND OVER THE ENTIRE CWA WEDNESDAY AFTERNOON AND EVENING AND AGAIN THURSDAY. THERE WILL BE MVFR CEILINGS AND VISIBILITIES ASSOCIATED WITH THE STRONGER STORMS DURING THOSE TIMES ALONG WITH WIND GUSTS TO 40 KNOTS AND THE POSSIBILITY OF SMALL HAIL. AREAS OF FOG MAY FORM LATER TONIGHT IN THE PANHANDLE NEAR AREAS WHERE SIGNIFICANT RAIN FALLS. CLOUD BASES WILL LOWER LATER WEDNESDAY NIGHT TO BETWEEN 4 AND 6 THOUSAND FEET AGL AND CONTINUE FOR THURSDAY MORNING. && .FIRE WEATHER...VERY WARM CONDITIONS WILL CONTINUE OVER THE CWA THROUGH THIS EVENING. TO THE WEST OF THE LARAMIE RANGE...RELATIVE HUMIDITIES WILL BE BETWEEN 10 AND 20 PERCENT DURING THAT TIME ALONG WITH WESTERLY SURFACE WINDS GUSTING TO 25 MPH. SEASONAL TEMPERATURES AND A GOOD CHANCE OF LATE DAY THUNDERSTORMS WILL BE OVER THE CWA THROUGH EARLY NEXT WEEK. THE FUELS ARE STILL GREEN BUT A SLOW DRYING SHOULD CONTINUE DURING THAT TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...WEILAND LONG TERM...CARPENTER
Hazardous weather outlook, Jun 30, 9:40 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 940 AM MDT TUE JUN 30 2009 NEZ054-055-WYZ059>070-011100- KIMBALL-CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 940 AM MDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY OVER THE MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON THEN MOVE EAST OVER THE PLAINS THROUGH THE EVENING. A FEW OF THE STORMS COULD BECOME STRONG AND PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. THUNDERSTORMS TO THE EAST OF THE LARAMIE RANGE WILL ALSO PRODUCE A PERIOD OF MODERATE RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST MAINLY WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-011100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL- 940 AM MDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE NORTHERN AND CENTRAL PANHANDLE THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE AND FAVORABLE WIND SHEAR WILL DEVELOP OVER THE NORTHERN PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SOME OF THE STORMS WILL BECOME SEVERE...ESPECIALLY IN THE NORTHERN PANHANDLE...AND WILL PRODUCE HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAIN. THE RAIN MAY PRODUCE LOCAL FLOODING OF SMALL STREAMS AND LOW LYING AREAS IN THE NORTHERN PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST MAINLY WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jun 30, 3:56 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 356 PM MDT TUE JUN 30 2009 WYZ059-060-302300- CONVERSE-NIOBRARA- 356 PM MDT TUE JUN 30 2009 ...A BAND OF THUNDERSTORMS MOVING ACROSS EAST CENTRAL WYOMING... AT 350 PM MDT...RADAR SHOWED A BAND OF SHOWERS AND THUNDERSTORMS IN FAR WESTERN NIOBRARA AND FAR EASTERN CONVERSE COUNTIES. STORMS WERE MOVING EAST AT 15 TO 20 MPH. GUSTY WINDS UP TO 50 MPH AND PERHAPS SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS AS THEY MOVE ACROSS MUCH OF NIOBRARA COUNTY THROUGH 5 PM. IF THREATENING WEATHER APPROACHES... MOVE INDOORS AND WAIT FOR THE STORMS TO PASS.
Special weather statement, Jun 30, 5:12 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 512 PM MDT TUE JUN 30 2009 NEZ001-WYZ060-068-010015- GOSHEN-NIOBRARA-SIOUX- 512 PM MDT TUE JUN 30 2009 ...BAND OF STRONG STORMS MOVING FROM EAST CENTRAL WYOMING INTO THE NORTHWEST NEBRASKA PANHANDLE... AT 507 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS ACROSS EASTERN NIOBRARA COUNTY SOUTHEAST INTO FAR NORTHERN GOSHEN COUNTY WYOMING. THE STRONGEST STORM WAS LOCATED A FEW MILES NORTHEAST OF LUSK. STORMS WERE MOVING SOUTHEAST AT 25 MPH. AS THESE STORMS MOVE ACROSS THE SOUTHEAST PART OF NIOBRARA COUNTY INTO NORTHERN GOSHEN COUNTY AND THE WESTERN PART OF SIOUX COUNTY NEBRASKA THROUGH 615 PM...THEY WILL LIKELY PRODUCE SMALL HAIL... BRIEF HEAVY RAIN AND WINDS UP TO 55 MPH. THE STORMS WILL LIKELY BECOME EVEN STRONGER AS THEY CROSS INTO THE NEBRASKA PANHANDLE. IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND WAIT FOR THE STORMS TO PASS.
Special weather statement, Jun 30, 6:37 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 637 PM MDT TUE JUN 30 2009 NEZ002-010130- DAWES- 637 PM MDT TUE JUN 30 2009 ...BAND OF STRONG STORMS MOVING ACROSS DAWES COUNTY... AT 634 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS OVER THE NORTHWEST HALF OF DAWES COUNTY. THE STRONGEST STORM WAS LOCATED NEAR WHITNEY LAKE...OR 12 MILES WEST OF CHADRON. THE STORMS WERE MOVING SOUTHEAST AT 20 TO 25 MPH. AS THIS BAND OF STORMS MOVES ACROSS DAWES COUNTY THROUGH 730 PM... THEY WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN AND WINDS UP TO 55 MPH. IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND WAIT FOR THE STORMS TO PASS.
Special weather statement, Jun 30, 6:58 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 658 PM MDT TUE JUN 30 2009 NEZ001-003-010200- BOX BUTTE-SIOUX- 658 PM MDT TUE JUN 30 2009 ...BAND OF STRONG STORMS MOVING INTO SOUTHEASTERN SIOUX AND WESTERN BOX BUTTE COUNTIES... AT 655 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS OVER SOUTHEAST SIOUX COUNTY MOVING SOUTHEAST AT 20 MPH. THE STRONGEST STORM WAS LOCATED 15 MILES SOUTHEAST OF AGATE...OR 28 MILES NORTH OF SCOTTSBLUFF. AS THESE STORMS MOVE ACROSS SOUTHEAST SIOUX COUNTY INTO WESTERN BOX BUTTE COUNTY THROUGH 8 PM...THEY WILL BE CAPABLE OF PRODUCING HAIL UP TO MARBLE SIZE...BRIEF HEAVY RAIN AND WINDS UP TO 50 MPH.
Special weather statement, Jun 30, 7:01 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MDT TUE JUN 30 2009 NEZ054-010200- KIMBALL- 701 PM MDT TUE JUN 30 2009 ...A LONE STRONG STORM IN SOUTHWEST KIMBALL COUNTY... AT 700 PM MDT...RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF PANORAMA POINT...OR 15 MILES SOUTHWEST OF KIMBALL...MOVING EAST SOUTHEAST AT 15 MPH. AS THIS STORM MOVES ACROSS SOUTH CENTRAL KIMBALL COUNTY THROUGH 8 PM...IT WILL PRODUCE HAIL UP TO PENNY SIZE...BRIEF HEAVY RAIN AND WINDS UP TO 40 MPH.
Special weather statement, Jun 30, 7:14 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT TUE JUN 30 2009 NEZ001-019>021-010215- BANNER-MORRILL-SCOTTS BLUFF-SIOUX- 714 PM MDT TUE JUN 30 2009 ...BAND OF STRONG STORMS MOVING INTO THE CENTRAL PANHANDLE... AT 711 PM MDT...RADAR WAS SHOWING A BAND OF THUNDERSTORMS FROM SOUTHEAST SIOUX COUNTY INTO THE CENTRAL PART OF SCOTTS BLUFF COUNTY. THE STRONGEST STORM WAS NEAR LAKE ALICE...OR 8 MILES NORTH OF SCOTTSBLUFF...MOVING SOUTHEAST AT 20 MPH. AS THESE STORMS TRACK SOUTHEAST THROUGH EASTERN SCOTTS BLUFF COUNTY INTO NORTHEAST BANNER AND WESTERN MORRILL COUNTIES THROUGH 815 PM... THEY WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL...BRIEF HEAVY RAIN AND WINDS UP TO 50 MPH. IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND WAIT FOR THE STORMS TO PASS ON BY.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:35 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.